Alert archive / Nebraska / Frost Advisories in 2011

Frost Advisory 3, NWS North Platte, NE

October 17, 201116 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Oct 17, 2011, 3:26 PM CDT for 16 counties in Nebraska. It took effect at Oct 18, 2011, 1:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 3:26 PM CDT (20:26 UTC)
In effect from
Oct 18, 2011, 1:00 AM CDT
Expired
Oct 18, 2011, 10:00 AM CDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 56 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS73 KLBF 172026
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT MON OCT 17 2011

...KILLING FREEZE EXPECTED ACROSS WESTERN NEBRASKA TONIGHT WITH A
KILLING FREEZE POSSIBLE FOR ALL OF WESTERN NEBRASKA TUESDAY NIGHT...

.SKIES WILL BECOME CLEAR LATER TONIGHT WITH OVERNIGHT LOWS OF 25
TO 28 DEGREES FORECAST FOR PORTIONS OF WESTERN NEBRASKA WITH A
FREEZE WARNING IN EFFECT. EASTERN AREAS AND FAR SOUTHERN COUNTIES WILL
FALL TO NEAR 30 OR THE LOWER 30S WITH A FROST ADVISORY IN EFFECT.
ALTHOUGH MANY AREAS HAVE ALREADY EXPERIENCED A LIGHT FREEZE OR
FROST...A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED.
WIDESPREAD LOWS IN THE MID AND UPPER 20S ARE EXPECTED OVER ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY NIGHT WITH A FREEZE
WATCH ISSUED. 

NEZ004-022>024-035-036-056>059-094-180900-
/O.NEW.KLBF.FZ.W.0001.111018T0600Z-111018T1500Z/
/O.NEW.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...KILGORE
326 PM CDT MON OCT 17 2011 /226 PM MDT MON OCT 17 2011/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ TUESDAY. A FREEZE WATCH HAS ALSO BEEN
ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. 

* TIMING: TEMPERATURES WILL FALL TO FREEZING AFTER MIDNIGHT
  TONIGHT...WITH LOWS BY TUESDAY MORNING TO RANGE FROM 25 TO 29
  DEGREES. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND
  UPPER 20S LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.

* IMPACTS: SUB-FREEZING TEMPERATURES WILL DAMAGE SENSITIVE PLANTS
  AND POTENTIALLY CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS
  CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN
  IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NEZ005>010-025>029-037-038-069>071-180900-
/O.NEW.KLBF.FR.Y.0003.111018T0600Z-111018T1500Z/
/O.NEW.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
326 PM CDT MON OCT 17 2011 /226 PM MDT MON OCT 17 2011/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ TUESDAY. A FREEZE WATCH HAS ALSO BEEN
ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. 

* TIMING: TEMPERATURES WILL DROP TO AROUND FREEZING LATE
  TONIGHT...WITH LOWS OF 30 TO 33 DEGREES EXPECTED. LOW
  TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE
  TUESDAY NIGHT INTO WEDNESDAY MORNING.

* IMPACTS: THESE NEAR TO SUB FREEZING TEMPERATURES WILL LIKELY DAMAGE
  SENSITIVE OUTDOOR VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KAR
3 follow-up statements
111 
WWUS73 KLBF 180227
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT MON OCT 17 2011

...KILLING FREEZE TO OCCUR ACROSS WESTERN NEBRASKA TONIGHT WITH A
KILLING FREEZE POSSIBLE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA
TUESDAY NIGHT...

.TEMPERATURES TONIGHT WILL DROP BETWEEN 25 AND 28 DEGREES ACROSS
PORTIONS OF WESTERN NEBRASKA AS COLD AIR SETTLES INTO THE AREA.
LOCATIONS ACROSS FAR SOUTHERN NEBRASKA AND ALSO EAST OF A LINE FROM
VALENTINE TO BROKEN BOW WILL SEE LOW TEMPERATURES NEAR THE
FREEZING MARK. ALTHOUGH MANY AREAS HAVE ALREADY EXPERIENCED A
LIGHT FREEZE OR FROST...A WIDESPREAD KILLING FREEZE HAS NOT YET
OCCURRED ACROSS MUCH OF NEBRASKA. WIDESPREAD LOWS IN THE MID AND
UPPER 20S ARE EXPECTED OVER ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA TUESDAY NIGHT.

NEZ004-022>024-035-036-056>059-094-181030-
/O.CON.KLBF.FZ.W.0001.111018T0600Z-111018T1500Z/
/O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...KILGORE
927 PM CDT MON OCT 17 2011 /827 PM MDT MON OCT 17 2011/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ TUESDAY. A FREEZE WATCH REMAINS IN EFFECT
FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. 

* TIMING: TEMPERATURES WILL FALL TO FREEZING TONIGHT...WITH LOWS
  BY TUESDAY MORNING TO RANGE FROM 25 TO 29 DEGREES. LOW
  TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND UPPER 20S
  LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.

* IMPACTS: SUB-FREEZING TEMPERATURES WILL DAMAGE SENSITIVE 
  PLANTS AND POTENTIALLY CAUSE DAMAGE TO HOSES ATTACHED TO 
  FAUCETS CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF 
  LAWN IRRIGATION SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NEZ005>010-025>029-037-038-069>071-181030-
/O.CON.KLBF.FR.Y.0003.111018T0600Z-111018T1500Z/
/O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
927 PM CDT MON OCT 17 2011 /827 PM MDT MON OCT 17 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ TUESDAY. A FREEZE WATCH REMAINS IN EFFECT
FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. 

* TIMING: TEMPERATURES WILL DROP TO AROUND FREEZING LATE
  TONIGHT...WITH LOWS OF 30 TO 33 DEGREES. LOW TEMPERATURES ARE
  EXPECTED TO FALL INTO THE UPPER 20S LATE TUESDAY NIGHT INTO
  WEDNESDAY MORNING.

* IMPACTS: THESE NEAR TO SUB FREEZING TEMPERATURES WILL LIKELY 
  DAMAGE SENSITIVE OUTDOOR VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

BROOKS
570 
WWUS73 KLBF 180826
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CDT TUE OCT 18 2011

...FREEZING TEMPERATURES WILL CONTINUE THIS MORNING OVER WESTERN
NEBRASKA WITH A KILLING FREEZE AGAIN POSSIBLE FOR ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA TONIGHT AND EARLY WEDNESDAY...

.TEMPERATURES IN WESTERN NEBRASKA WILL INCREASE TO ABOVE FREEZING
BY LATE THIS MORNING. BELOW FREEZING TEMPERATURES ARE EXPECTED
AGAIN LATE TONIGHT AND EARLY WEDNESDAY OVER WESTERN AND NORTH
CENTRAL NEBRASKA. 

NEZ004-022>024-035-036-056>059-094-181630-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-111018T1500Z/
/O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...KILGORE
326 AM CDT TUE OCT 18 2011 /226 AM MDT TUE OCT 18 2011/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH WEDNESDAY MORNING. 

* TIMING: TEMPERATURES WILL BE IN THE 20S AT DAYBREAK
  TODAY...RISING INTO THE MID TO UPPER 30S BY LATE THIS MORNING.
  TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND UPPER 20S
  AGAIN LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS: SUB-FREEZING TEMPERATURES WILL KILL MOST PLANTS AND
  COULD CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS CONNECTED
  TO THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN IRRIGATION
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NEZ005>010-025>029-037-038-069>071-181630-
/O.CON.KLBF.FR.Y.0003.000000T0000Z-111018T1500Z/
/O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
326 AM CDT TUE OCT 18 2011 /226 AM MDT TUE OCT 18 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH WEDNESDAY MORNING. 

* TIMING: TEMPERATURES WILL INCREASE TO THE UPPER 30S BY LATE
  THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S AGAIN LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS: SUB-FREEZING TEMPERATURES WILL LIKELY DAMAGE OR KILL
  MOST UNPROTECTED PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
SPRINGER
581 
WWUS73 KLBF 181456
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 AM CDT TUE OCT 18 2011

...A KILLING FREEZE POSSIBLE FOR ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT AND EARLY WEDNESDAY...

.FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY
WEDNESDAY OVER WESTERN AND NORTH CENTRAL NEBRASKA.

NEZ004-022>024-035-036-056>059-094-182300-
/O.EXP.KLBF.FZ.W.0001.000000T0000Z-111018T1500Z/
/O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...KILGORE
956 AM CDT TUE OCT 18 2011 /856 AM MDT TUE OCT 18 2011/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH WEDNESDAY MORNING. 

* TIMING: TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND UPPER
  20S LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS: SUB-FREEZING TEMPERATURES WILL KILL MOST PLANTS AND 
  COULD CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS CONNECTED TO 
  THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NEZ005>010-025>029-037-038-069>071-182300-
/O.EXP.KLBF.FR.Y.0003.000000T0000Z-111018T1500Z/
/O.CON.KLBF.FZ.A.0001.111019T0600Z-111019T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
956 AM CDT TUE OCT 18 2011 /856 AM MDT TUE OCT 18 2011/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH WEDNESDAY MORNING. 

* TIMING: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE
  TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS: SUB-FREEZING TEMPERATURES WILL KILL MOST PLANTS AND 
  COULD CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS CONNECTED TO 
  THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KAR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 17, 12:55 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 17, 12:55 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 PM CDT MON OCT 17 2011

.UPDATE...
EARLY AFTERNOON UPDATE WAS TO INCREASE POPS OVER MOST OF THE
NORTHERN CWA...AS A BAND OF RAIN IS PROGRESSING SLOWER THAN
PREVIOUSLY THOUGHT. ALSO NEEDED TO DROP TEMPS AND INCREASE CLOUDS
OVER THE CENTRAL PART OF THE CWA. WILL NEED TO WATCH WINDS THIS
AFTERNOON OVER FAR SW NEB...AS THE SURFACE LOW DRIFTS SE...WINDS
ON THE BACK SIDE ARE BECOMING GUSTY. ALSO WILL BE MONITORING
CLEARING BEHIND THIS SYSTEM AS A HARD FREEZE IS LIKELY OVER PART
OF THE WESTERN CWA.

&&

.AVIATION...
SHOWERS WILL CONTINUE TO PUSH SE ACROSS THE AREA THROUGH EARLY
EVENING...ENDING LATE THIS AFTERNOON AT KVTN...AND EARLY THIS
EVENING FOR KLBF...AND WILL BRING PERIODS OF MVFR AND POSSIBLY IFR
CONDITIONS TO WESTERN AND NORTH CENTRAL NEB. VFR CONDITIONS WITH
ISOLD SHOWERS AHEAD OF THE MAIN LINE OF RAIN...HOWEVER MVFR
VSBY/CIGS...WITH LOCALLY IFR VSBY WITHIN THE BAND OF RAIN. BEHIND
THE BAND VFR TO HIGH MVFR CIGS...AND POCKETS OF LIGHT RAIN.

OVERNIGHT SKIES CLEAR OUT AS THE SHOWER ACTIVITY PUSHES TO THE
SOUTHEAST INTO SE NEB AND KS. ALONG AND WEST OF A KLBF TO KVTN
LINE WILL SEE TEMPERATURES TONIGHT DIP BELOW 30...WHICH COULD
CAUSE SOME RUNWAYS TO SEE SOME FROST BY MORNING.

&&

.PREV DISCUSSION.../ISSUED 347 AM CDT MON OCT 17 2011/

SYNOPSIS...
HAND ANALYSIS OF THE 17.00Z 500MB CHART INDICATES NEAR ZONAL FLOW
ACROSS CENTRAL AND WESTERN PORTIONS OF THE CONUS.  WITHIN THIS FLOW
A SHORT WAVE TROUGH WAS ANALYZED OVER THE NORTHERN ROCKIES WITH A
WEAK DISTURBANCE PUSHING THROUGH SOUTHERN WYOMING.  A STRONG MID
LEVEL JET WITH SPEEDS OF GREATER THAN 100KTS WAS EXITING THE
NORTHEASTERN STATES WHILE A WEAKER JET OF 55KTS WAS BEGINNING TO
NOSE OVER THE OREGON COAST.  CLOSER TO THE SURFACE...CLOUDS ARE ON
THE INCREASE AHEAD OF THE ADVANCING SHORT WAVE TROUGH...WITH LIGHT
RETURNS SHOWING UP ON THE KLNX RADAR.  HOWEVER AREA SOUNDINGS STILL
INDICATE A DRY LAYER THAT NEEDS TO BE OVERCOME BEFORE RAIN WOULD
MAKE IT TO THE GROUND.

DISCUSSION...
ATMOSPHERIC MOISTURE WILL CONTINUE TO INCREASE EARLY TODAY AS THE
NORTHERN ROCKIES SHORT WAVE APPROACHES THE CENTRAL PLAINS.  WITH MID
LEVEL FRONTOGENETIC FORCING AND WEAK ISENTROPIC
UPGLIDE...PRECIPITATION IS EXPECTED AS SOON AS THE LOWER LEVELS
SATURATE.  BUFFER SOUNDINGS INDICATE SATURATION BY LATE MORNING FOR
KLBF...BUT MUCH EARLIER ACROSS THE NORTHWESTERN NEBRASKA AND THE
SAND HILLS AS RAIN IS EXPECTED TO BEGIN FALLING IN ERNEST AS EARLY
AS 09Z.  THE LATEST GFS AND NAM INDICATE WEAK INSTABILITY ALOFT THIS
AFTERNOON CO-LOCATED WHERE THE BEST FORCING WILL BE /SOUTH OF I80
AND EAST OF HIGHWAY 83/.  THE INSTABILITY IS MINIMAL AT BEST...SO
WILL KEEP SHOWERS IN THE FORECAST...BUT CANNOT RULE OUT A LONE CG
STRIKE THIS AFTERNOON.  ALSO CANNOT RULE OUT A FLAKE OR TWO OF SNOW
ACROSS FAR NORTHWESTERN SHERIDAN COUNTY.  THE HRRR AND NAM TO SOME
EXTENT WOULD INDICATE THE POSSIBILITY OF A MIX AS A COLD FRONT DROPS
SOUTH FROM THE NORTHERN HIGH PLAINS.  THE WAVE IS FAIRLY PROGRESSIVE
AND WITH STRONG SUBSIDENCE/DOWNGLIDE BEHIND THE DEPARTING
SYSTEM...SHOWERS MAY HAVE ALREADY ENDED BY THE TIME THE COOLER AIR
ARRIVES.  WITH THE UNCERTAINTY...WILL MENTION A MIX ACROSS NORTHWEST
SHERIDAN COUNTY THIS MORNING...BUT CONFIDENCE IN ANY SNOW IS FAIRLY
LOW.  SHOWERS WILL END FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON
/18Z TO 00Z/...NOT LOOKING AT MUCH IN THE WAY OF PRECIPITATION
ACCUMULATION ESPECIALLY SINCE THE SYSTEM IS FAIRLY PROGRESSIVE...BUT
A QUARTER OF AN INCH MAY FALL BY AFTERNOON.  WITH PLENTY OF CLOUDS
ACROSS THE REGION AND CAA SPILLING SOUTH...HIGHS WILL STRUGGLE THIS
AFTERNOON.  LOOKING AT ONLY UPPER 40S ACROSS MUCH OF THE SAND
HILLS...WITH LOW 50S ELSEWHERE.

ATTENTION WILL THEN TURN TO OVERNIGHT TEMPERATURES AS CLEARING SKIES
AND SURFACE HIGH PRESSURE BUILD OVER THE REGION.  GENERALLY LOOKING
AT SUB 32 F READINGS ACROSS THE FORECAST AREA WITH THE EXCEPTION OF
NORTH CENTRAL NEBRASKA WHERE TEMPERATURES SHOULD HOVER ABOVE THE
MELTING POINT.  OVERNIGHT LOWS ON TUESDAY WILL BE STRONGLY DEPENDENT
ON THE STRENGTH OF THE WIND...RIGHT NOW IT LOOKS AS IF THE WIND WILL
BE STRONG ENOUGH OVERNIGHT TO HELP KEEP LOWS ABOVE THE HARD/KILLING
FREEZE CRITERIA...AT LEAST FOR TUESDAY.  TUESDAY AFTERNOON
TEMPERATURES REBOUND SOME...WITH FULL SUN AND BUILDING HEIGHTS TO
THE WEST OF THE CWA...EXPECTING HIGHS RANGING FROM THE MID 50S
ACROSS THE NORTHEAST...TO THE LOW 60S OVER THE FAR SOUTHWEST.
HIGHLY AMPLIFIED MIDLEVEL RIDGE WILL BUILD EAST OVERNIGHT TUESDAY
INTO WEDNESDAY...WITH SURFACE HIGH PRESSURE ANCHORED OVER WESTERN
NEBRASKA.  WE SHOULD SEE A WIDESPREAD HARD/KILLING FREEZE ACROSS THE
CWA AS RADIATIONAL COOLING WILL BE MAXIMIZED WEDNESDAY MORNING.
TEMPERATURES WILL BOTTOM OUT IN THE MID 20S...POSSIBLY COOLER OVER
SHERIDAN COUNTY AND COLD PRONE AREAS.

DRY CONDITIONS REMAIN THROUGH THE WORK WEEK AS THE UPPER LEVEL
PATTERN WILL BE CHARACTERIZED BY A HIGHLY AMPLIFIED RIDGE FROM THE
INTERMOUNTAIN WEST INTO MANITOBA CANADA...AND A DEEP LONGWAVE TROUGH
OVER THE EASTERN CONUS.  A LOWER-AMPLITUDE WAVE WILL CROSS THE
CENTRAL ROCKIES ON THURSDAY UNDERCUTTING THE EXPANSIVE WESTERN/NORTHERN
PLAINS RIDGE.  THIS WAVE WILL PASS RELATIVELY UNNOTICED AS MOISTURE
WILL BE LIMITED AND THE BEST FORCING WILL BE WELL REMOVED FROM THE
FORECAST AREA...WILL KEEP THE FORECAST DRY THROUGH THE END OF THE
WORK WEEK.

TEMPERATURES WARM SLIGHTLY HEADING INTO THE WEEKEND...WITH LOW TO
MID 60S EXPECTED FOR HIGHS AND LOWS HOVERING AROUND 40.  THE RIDGE
DOES BEGIN TO BREAKDOWN LATE IN THE WEEKEND AS NEAR DAILY WAVES CROSS
THE NORTHERN HIGH PLAINS.  LONG RANGE MODEL DIFFERENCES ARE APPARENT
WITH THE ECMWF KEEPING THE SYSTEMS FURTHER NORTH AND EAST AS
COMPARED TO THE GFS WHICH DIGS THE WAVES FURTHER SOUTH.  WILL
KEEP THE WEEKEND PERIODS DRY FOR NOW...AND TREND UPWARD IF NEEDED
LATER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE/AVIATION...MASEK
Hazardous weather outlook, Oct 17, 5:18 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
518 AM CDT MON OCT 17 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-181030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
518 AM CDT MON OCT 17 2011 /418 AM MDT MON OCT 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HARD FREEZE WITH LOW TEMPERATURES IN THE MID AND LOWER 20S IS
EXPECTED WEDNESDAY MORNING ACROSS NORTHWEST NEBRASKA AND IN SOME RIVER
VALLEYS AND LOW LYING AREAS ALONG AND WEST OF HIGHWAY 83. A
FREEZE WARNING WILL LIKELY BE ISSUED LATER TODAY OR TUESDAY FOR
THIS EVENT.

HARD FREEZE CONDITIONS MAY ALSO DEVELOP THURSDAY MORNING ACROSS
NORTH CENTRAL NEBRASKA ALONG AND EAST OF HIGHWAY 83 AS STRONG
CANADIAN HIGH PRESSURE CONTINUES TO BUILD THROUGH NORTHERN AND
CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:26 PM CDTFreeze WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more24 hr
Oct 17, 3:26 PM CDTFreeze WarningLBFArthur, Cherry, Deuel, Garden, Grant, Hooker and 5 more19 hr

Nearby

Frost Advisories in Nebraska, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.